MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW "SIZE GREEN/E F 14 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW "SIZE GREEN/E F 14 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was not returned by the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent an initial knee arthroplasty on an unknown date.Subsequently, patient was revised due to 14mm poly w/ post shearing off.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1; a2; a3; a4; b4; b5; b7; d1; d4; d6a; g3; g6; h1; h2; h4; h6 d4: expiration date unknown h4: manufacturing date unknown the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left knee revision approximately 2 years post implantation due to implant fracture of the post.Subsequently, the patient underwent an additional poly revision approximately 11 years post implantation due to the poly post shearing off.
 
Additional Manufacturer Narrative
Visual examination of the provided picture identified a fractured post of an articular surface.The dhr was unable to be performed as the lot number of the device involved in the event is unknown.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: ambulating with a cane; left knee tka revision due to instability, pain and cortisone injection into right knee; post fractured, other component were well-fixed; debris noted and cleaned out.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH LOCKING SCREW "SIZE GREEN/E F 14 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11807903
Report Number0001822565-2021-01321
Device Sequence Number17101773
Product Code JWH
UDI-Device Identifier00889024211292
UDI-Public(01)00889024211292(17)191019(10)64538882
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number00599404014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/02/2021
06/02/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/03/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight132